DSpace Fukushima Medical University

福島県立医科大学学術成果リポジトリ = Fukushima Medical University Repository >
A 医学部 = School of Medicine >
a10 学術雑誌論文 = Journal Article >

Please use this identifier to cite or link to this item: http://ir.fmu.ac.jp/dspace/handle/123456789/579

Files in This Item:

File Description SizeFormat
CaseRepEmergMed_3968045.pdf1.34 MBAdobe PDFDownload
Title: Tissue Hypoperfusion, Hypercoagulopathy, and Kidney and Liver Dysfunction after Ingestion of a Naphazoline-Containing Antiseptic
Authors: Ono, Yuko
Ono, Nozomi
Shinohara, Kazuaki
Affiliation: 救急医療学講座
Source title: Case reports in emergency medicine
Volume: 2017
Start page: 3968045
Issue Date: 7-May-2017
Abstract: Naphazoline is a peripheral 𝛼2-adrenergic receptor agonist commonly used as a topical decongestant. In Japan, over-thecounter antiseptics often contain naphazoline to effect local hemostasis. We present the first case involving the development of hypercoagulopathy, with kidney and liver dysfunction, following a naphazoline overdose. A 22-year-old Japanese woman with a history of depression ingested 160mL of a commercially available antiseptic containing 0.1% naphazoline. Three days later, she was brought to the emergency department because of general fatigue, nausea, and vomiting. Physical examination revealed cool, pale extremities. Laboratory data showed evidence of severe kidney and liver dysfunction (creatinine, 9.2mg/dL; alanine aminotransferase, 2948 IU/L), hypercoagulation (D-dimers, 58.3 𝜇g/mL), and thrombocytopenia (platelet count, 90,000/𝜇L). After infusion of normal saline, intravenous administration of alprostadil, and hemodiafiltration, her organ function completely recovered. Because both the kidney and liver express 𝛼2-adrenergic receptors, their failure was likely associated with naphazoline overdose-induced hypoperfusion. The most plausible causes of hypercoagulation are peripheral low perfusion and subsequent microthrombus formation. This case illustrates that severe organ dysfunction can occur following over-the-counter antiseptic ingestion and serves as a caution for both drug manufacturers and healthcare professionals.
Publisher: Hindawi
language: eng
URI: http://ir.fmu.ac.jp/dspace/handle/123456789/579
Full text URL: http://ir.fmu.ac.jp/dspace/bitstream/123456789/579/1/CaseRepEmergMed_3968045.pdf
ISSN: 2090-648X
2090-6498
DOI: 10.1155/2017/3968045
Related Page: https://doi.org/10.1155/2017/3968045
Rights: © 2017 Yuko Ono et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
Rights: http://creativecommons.org/licenses/by/4.0/
Appears in Collections:a10 学術雑誌論文 = Journal Article

Files in This Item:

File Description SizeFormat
CaseRepEmergMed_3968045.pdf1.34 MBAdobe PDFDownload

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

 

DSpace Software Copyright © 2002-2007 MIT and Hewlett-Packard